Alert archive / California / Wind Advisories in 2010
Wind Advisory 15, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 30, 2010, 2:21 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 30, 2010, 10:00 AM PDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2010, 2:21 AM PDT (09:21 UTC)
- In effect from
- Mar 30, 2010, 10:00 AM PDT
- Expired
- Mar 31, 2010, 9:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3374 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641 WWUS76 KSGX 300921 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 221 AM PDT TUE MAR 30 2010 ...WIND ADVISORY THROUGH WEDNESDAY FOR THE MOUNTAINS AND DESERTS... .A VIGOROUS LOW PRESSURE SYSTEM OVER THE PACIFIC WILL INCREASE THE WINDS IN THE MOUNTAINS AND DESERTS TODAY AND THESE WILL CONTINUE THROUGH WEDNESDAY EVENING BEFORE DECREASING. CAZ055-056-058-060>062-301715- /O.NEW.KSGX.WI.Y.0015.100330T1700Z-100401T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 221 AM PDT TUE MAR 30 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT WEDNESDAY. * TIMING: WINDS WILL INCREASE THIS MORNING AND CONTINUE STRONG THROUGH WEDNESDAY EVENING. * WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * VISIBILITY: REDUCED TO 3 MILES OR LESS IN THE DESERTS WITH THE STRONGEST GUSTS. * IMPACTS: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
5 follow-up statements
072 WWUS76 KSGX 301649 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 949 AM PDT TUE MAR 30 2010 ...STRONG WINDS FOR THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY... .A VIGOROUS LOW PRESSURE SYSTEM OVER THE PACIFIC WILL INCREASE THE WINDS IN THE MOUNTAINS AND DESERTS TODAY AND THESE WILL CONTINUE THROUGH WEDNESDAY EVENING BEFORE DECREASING. CAZ055-056-058-060>062-310430- /O.CON.KSGX.WI.Y.0015.100330T1700Z-100401T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 949 AM PDT TUE MAR 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY. * TIMING: WINDS WILL INCREASE THIS MORNING AND CONTINUE STRONG THROUGH WEDNESDAY EVENING. * WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * VISIBILITY: REDUCED TO 3 MILES OR LESS AT TIMES IN THE DESERTS DUE TO BLOWING DUST AND SAND WITH THE STRONGEST GUSTS. * IMPACTS: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM/PG
512 WWUS76 KSGX 310300 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 800 PM PDT TUE MAR 30 2010 ...STRONG WINDS IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY... .A VIGOROUS LOW PRESSURE SYSTEM OVER THE PACIFIC WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS WEDNESDAY EVENING. CAZ055-056-058-060>062-311300- /O.CON.KSGX.WI.Y.0015.000000T0000Z-100401T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 800 PM PDT TUE MAR 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY. * TIMING: THROUGH WEDNESDAY EVENING. * WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * VISIBILITY: REDUCED TO 3 MILES OR LESS AT TIMES IN THE DESERTS DUE TO BLOWING DUST AND SAND WITH THE STRONGEST GUSTS. * IMPACTS: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ATKIN
159 WWUS76 KSGX 311059 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 359 AM PDT WED MAR 31 2010 ...STRONG WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... .A PACIFIC STORM SYSTEM WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. LOCAL GUSTS COULD EXCEED 50 MPH. CAZ055-056-058-060>062-312130- /O.CON.KSGX.WI.Y.0015.000000T0000Z-100401T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 359 AM PDT WED MAR 31 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * TIMING: STRONGEST WINDS WILL BE THIS AFTERNOON AND EVENING. * WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH ARE EXPECTED. * VISIBILITY: REDUCED TO 3 MILES OR LESS AT TIMES IN THE DESERTS DUE TO BLOWING DUST AND SAND WITH THE STRONGEST GUSTS. * IMPACTS: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
546 WWUS76 KSGX 311953 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1253 PM PDT WED MAR 31 2010 ...STRONG WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... .A PACIFIC STORM SYSTEM WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. LOCAL GUSTS COULD EXCEED 50 MPH. CAZ055-056-058-060>062-010400- /O.CON.KSGX.WI.Y.0015.000000T0000Z-100401T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1253 PM PDT WED MAR 31 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * TIMING: STRONGEST WINDS WILL BE THIS AFTERNOON AND EVENING. * WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH AT TIMES. * VISIBILITY: REDUCED TO 3 MILES OR LESS AT TIMES IN THE DESERTS DUE TO BLOWING DUST AND SAND WITH THE STRONGEST GUSTS. * IMPACTS: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PG
927 WWUS76 KSGX 010345 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 845 PM PDT WED MAR 31 2010 CAZ055-056-058-060>062-010445- /O.EXP.KSGX.WI.Y.0015.000000T0000Z-100401T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 845 PM PDT WED MAR 31 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$ SS/ATKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 9:30 PM PDT, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 29, 9:30 PM PDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT MON MAR 29 2010 .SYNOPSIS...A REDEVELOPING MARINE LAYER WILL CAUSE LOW CLOUDS AND FOG WEST OF THE MOUNTAINS DURING THE NIGHTS AND MORNINGS THROUGH TUESDAY. A PACIFIC STORM WILL BRING RAIN AND MOUNTAIN SNOW WITH LOCAL STRONG GUSTY WINDS AND MUCH COOLER WEATHER WEDNESDAY AND THURSDAY. CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. DRY AND WARMER FRIDAY INTO SUNDAY. ANOTHER PACIFIC STORM COULD BRING SHOWERS SUNDAY NIGHT AND MONDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-THURSDAY)...SKIES WERE MOSTLY CLEAR THIS EVENING EXCEPT FOR A FEW HIGH CLOUDS AND STRATUS OFFSHORE. THE 00Z NKX SOUNDING WAS DRY IN THE LOW LEVELS WITH INCREASING WNW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 5 MB SAN-IPL. THE MARINE LAYER WILL REDEVELOP AND DEEPEN RAPIDLY OVERNIGHT WITH LOW CLOUDS AND FOG GETTING INTO THE INLAND VALLEYS BY MORNING. THERE COULD BE LOCAL DENSE FOG NEAR THE INLAND EXTENT OF THE STRATUS. COOLER TUESDAY WITH MORE HIGH CLOUDINESS AND PARTIAL AFTERNOON CLEARING OF MARINE LAYER CLOUDS AND MORE HIGH CLOUDINESS. WINDY IN THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND EVENING. A COLD UPPER LOW CURRENTLY IN THE GULF OF ALASKA WILL DIG S ALONG THE COAST AND OVER SRN CA WEDNESDAY. LOW LEVEL MOISTURE WILL INCREASE AND THERE WILL BE ENOUGH DYNAMIC LIFT AND UPSLOPE FLOW FOR MAINLY LIGHT PRECIP. THE SNOW LEVEL WILL LOWER TO ABOUT 5000 FT DURING THE DAY WEDNESDAY. A SHORT WAVE AND ASSOCIATED JET MAX WILL MOVE OVER SRN CA LATE WEDNESDAY AND EARLY THURSDAY. THIS WILL CAUSE THE BEST CHANCE OF SIGNIFICANT PRECIP WITH THE SNOW LEVEL LOWERING TO NEAR 4000 FT...OR POSSIBLY LOCALLY LOWER. THE COLD AIR ALOFT AND JET DYNAMICS WILL CAUSE A CHANCE OF THUNDERSTORMS WITH POTENTIAL WATERSPOUTS AND FUNNEL CLOUDS. SHOWERS WILL TAPER OFF AND END THURSDAY NIGHT. RAINFALL TOTALS SHOULD RANGE FROM ABOUT A THIRD TO HALF AN INCH W OF THE MOUNTAINS WITH UP TO AN INCH ON THE COASTAL MOUNTAIN SLOPES BELOW THE SNOW LEVEL. THE HIGH DESERTS SHOULD GET ABOUT A THIRD OF AN INCH AND THE LOWER DESERTS LESS THAN A QUARTER INCH. SNOW ACCUMULATION AT THE HIGHER ELEVATIONS SHOULD RANGE FROM ABOUT 4 TO 8 INCHES. STRONG GUSTY ONSHORE WINDS WILL ACCOMPANY THIS SYSTEM WEDNESDAY AND THURSDAY...ESPECIALLY IN THE MOUNTAINS AND DESERTS. MUCH COLDER WITH MAX TEMPS ABOUT 10 TO 20 DEGREES BELOW SEASONAL AVERAGES BY THURSDAY. && .LONG TERM (FRIDAY-MONDAY)...WEAK UPPER LEVEL HIGH PRESSURE WILL BRING WARMER WEATHER WITH VARIABLE CLOUDINESS INTO SUNDAY. ANOTHER UPPER LOW APPROACHING FROM THE NW WILL BRING MORE CLOUDS AND COOLING WITH A CHANCE OF SHOWERS LATE SUNDAY INTO MONDAY. && .AVIATION... 300300Z...MARINE STRATUS WILL DEVELOP RAPIDLY OVERNIGHT AND DEEPEN THROUGH TUE TO NEAR FL040. STRATUS SHOULD REACH KONT AND KRNM BY MORNING AND REMAIN BROKEN IN SOME AREAS THROUGH THE DAY. CIGS DEVELOPING BTWN 1K AND 2K FT MSL AFTER 05Z ARE EXPECTED TO RISE TO AROUND 3K FT MSL BY MIDDAY ON TUE. && .MARINE... A STRONG COLD FRONT APPROACHING FROM THE NORTH WILL GENERATE GUSTY ONSHORE FLOW AND A LARGE...STEEP...WESTERLY SWELL BY WED. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED DUE TO THE STRONG WINDS AND HAZARDOUS SEAS THROUGH THU. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. && PUBLIC...ATKIN AVIATION/MARINE...JAD
Hazardous weather outlook, Mar 29, 4:00 PM PDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT MON MAR 29 2010 CAZ042-043-048-050-055>058-060>062-301200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT MON MAR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT PATCHY DENSE FOG IN THE INLAND VALLEYS WITH LOCAL VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES. PATCHY DENSE FOG IN THE INLAND VALLEYS WITH LOCAL VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES TUESDAY MORNING. A PACIFIC STORM WILL BRING STRONG WINDS TUESDAY AFTERNOON THROUGH THURSDAY...ESPECIALLY IN THE MOUNTAINS AND DESERTS. RAIN AND MOUNTAIN SNOW WEDNESDAY AND THURSDAY WITH A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:42 PM PDT | Small Craft Advisory for Winds | SGX | 8 hr | |
| Mar 30, 1:28 AM PDT | High Surf Advisory | SGX | San Diego | 55 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.